gale

Stopping Meds

Recommended Posts

Just a question.......someone told me that if you ever want to stop your meds it is brutal. Like a person coming off heroine. I take Zoloft and Effexor and someday I would like to stop. But after hearing that I am so nervous. Any advice!!!!

Share this post


Link to post
Share on other sites

I always do well stopping my meds.... no problem... I just get a little impatient and grumpy for a week or so... other that I do very well... I have quit lexapro about 5 different times.... I end up going back to the meds after 6 months to a year, but this time I will try therapy!

Share this post


Link to post
Share on other sites

Thanks Leah I was so upset when someone told me. But I do have confidence in my doctor. ?

Share this post


Link to post
Share on other sites

I think that it can be okay if you have someone walking you through the weaning process. When I came off of zoloft they lowered my mgs slowly then when on the lowest mgs started stretching out hours because I was really nervous. I did okay though! I started taking Natures calm gummies during the process too and they may have helped some! You will be just fine!

Share this post


Link to post
Share on other sites

Only come off if you feel that you’re ready. Do it very slowly. The rate at which one comes off varies greatly and can cause you great anxiety if you don’t see the results you want right away. If there’s any issues, contact your doctor for help in getting off the medication.

Share this post


Link to post
Share on other sites

In anxiety and depression we tend to greatly worry when someone else has had a bad experience. Sometimes it goes so far that we are too scared to allow for our own experiences. I have heard all sides of stories from no problem to the worst scenario but that is not your experience. Don't practice catastrophic thinking. You have made your decision and you are under the care of a professional. Prepare yourself mentally and practice self care, stay in communication with your MD/Counselor. And-----don't look for symptoms or let your mind create them. 

And if you can't do at that time then  you can't. Then you will try again and do it another time! 

 

Share this post


Link to post
Share on other sites

Coming off meds is not that hard as long as you do it slowly it is safer. Don't be in such a rush since sometimes during the process if you rush you can get rebound symptoms.

Share this post


Link to post
Share on other sites

I came off Lexapro once or twice early on in my treatment without doctor’s supervision. I don’t think I tapered; I just stopped. It wasn’t bad at all. I had headaches for a couple of days that were akin to migraines or bad caffeine headaches, but was fine after that. I probably could’ve avoided the pain if I’d talked to a doctor and tapered.

My only advice for you - and I’m sure you’ve thought this through - is to stop medication only if it isn’t working or it is giving you side effects that aren’t bearable. Don’t stop because you think there’s a stigma, or because you’re worried about “chemicals.” These were the reasons I quit my medication and I suffered greatly for it. My hypo came back with a vengeance and only going back on SSRIs got me back to a good place. Your mileage may vary, but please think it through - and preferably get a doctor’s buy-in - before you bail on medications.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.